Alert archive / Oklahoma / Flash Flood Warnings in 1999

Flash Flood Warning 39, NWS Norman, OK

June 9, 1999Blaine County, Kingfisher County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 9, 1999, 9:30 PM CDT for Blaine County, Kingfisher County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 1999, 9:30 PM CDT (02:30 UTC)
Expired
Jun 10, 1999, 12:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Blaine County, OK, Kingfisher County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOUN 100234
FFWOKC
OKC011-073-100530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED JUN 9 1999

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KINGFISHER COUNTY IN CENTRAL OKLAHOMA
  BLAINE COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 1230 AM CDT

* AT 930 PM CDT...DOPPLER RADAR INDICATED THAT BETWEEN 5 AND 6       
  INCHES OF RAIN HAS FALLEN OVER NORTHERN KINGFISHER COUNTY...MAINLY 
  ALONG HIGHWAY 51 BETWEEN LACEY AND HENNESSEY. BETWEEN 3 AND 5      
  INCHES OF RAIN HAS FALLEN OVER NORTHERN BLAINE COUNTY BETWEEN      
  LONGDALE AND OKEENE. ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP  
  OVER THESE AREAS...WHICH WILL LIKELY CAUSE FLASH FLOODING.
 
LOCATIONS IN THE WARNING INCLUDE CANTON LAKE...CANTON...DOVER...  
EAGLE CITY...GREENFIELD...HENNESSEY...HITCHCOCK...KINGFISHER...  
LONGDALE...LOYAL...OKEENE...OMEGA AND WATONGA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3616 9863 3556 9862 3573 9835 3574 9769
          3617 9770
JAMES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:50 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 9, 3:50 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED JUN 9 1999

NOT MUCH CHANGE IN THE BIG PICTURE NEXT COUPLE DAYS, WITH TROPICAL
AIR MASS RESULTING IN SCATTERED MAINLY DIURNAL CONVECTION. BEST
LOCATIONS FOR CONVECTIVE DEVELOPMENT WILL LIKELY BE DETERMINED BY
MESOSCALE FACTORS, INCLUDING BUT NOT LIMITED TO RESIDUAL OUTFLOW
BOUNDARIES FROM ANY ACTIVITY THAT ORGANIZES SUFFICIENTLY. CURRENT
ACTIVITY IN NORTHERN OK IS ASSOCIATED WITH A SURFACE CONFLUENCE ZONE
THAT SHOWS UP NICELY ON MESONET. EXPECT ADDITIONAL STORMS TO DEVELOP
LATER THIS AFTERNOON/EVENING OVER HIGH PLAINS, IN VICINITY OF
DRYLINE AND FAVORABLE LEFT EXIT REGION OF PERSISTENT SUBTROPICAL
JET. THESE MAY DRIFT INTO WESTERN ZONES OVERNIGHT. ADDITIONAL
DEVELOPMENT LIKELY FARTHER N IN VICINITY OF SURFACE FRONT OVER
SOUTHEAST CO AND WESTERN KS. BOUNDARIES FROM ANY OF THESE COULD MOVE
INTO OUR CWA AND PROVIDE A FOCUS FOR REDEVELOPMENT THU, BUT
KNOT KNOWING WHERE THESE BOUNDARIES MIGHT BE, WE WILL SHOTGUN LOW
POPS OVER ENTIRE CWA THU AFTERNOON.

SOME POTENTIAL FOR MORE WIDESPREAD ACTIVITY THU NIGHT INTO SAT.
POTENTIAL EXISTS FOR MCS THU EVE OVER NE/KS AREA NEAR SURFACE FRONT
PER LATEST QPFPFD. THIS COULD NUDGE THE EFFECTIVE SURFACE BOUNDARY
FARTHER SE, CLOSER TO NW OK THU NIGHT INTO FRI. COMPLEX ALSO COULD
BACKBUILD TO THE SW AND APPROACH NW CORNER OF OK. THUS HIGHER POPS
ACROSS NORTHERN ZONES, AS WELL AS ACROSS WESTERN ZONES WHERE ANOTHER
ROUND APPEARS LIKELY NEAR DRYLINE THU EVENING.

PATTERN CHANGE WILL RESULT IN FRONT SAGGING SE ACROSS AREA FRI NIGHT
AND SAT WITH CORRESPONDING CHANCES OF SHOWERS/T-STORMS. EXPECT
MOSTLY CLEAR CONDITIONS SUN-MON AS SHORTWAVE RIDGE SETS UP OVER
PLAINS, WHILE SURFACE HIGH OVER CO/KS PROVIDES DRIER AND SLIGHTLY
COOLER AIR.

FCSTID = 24
OKC   69  87  69  87 /  20  20  20  20
HBR   68  89  67  90 /  30  20  30  30
SPS   70  90  69  91 /  20  20  20  20
GAG   66  88  65  087 /  30  20  30  30
PNC   70  88  69  89 /  20  20  20  30
DUA   71  87  70  87 /  20  20  20  20

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 9, 4:47 PM CDT, 4 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT WED JUN  9 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    2 N FAIRMONT              OK   .75 INCH HAIL
06/09/99   GARFIELD                       REPORTED BY PUBLIC

0440 PM    3 W HENNESSEY             OK   1.00 INCH HAIL
06/09/99   KINGFISHER                     REPORTED BY HENHNESSEY PD.

TL
Local storm report, Jun 9, 5:07 PM CDT, 4 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CDT WED JUN  9 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0346 PM    DRUMMOND                  OK   1.00 INCH HAIL
06/09/99   GARFIELD                       REPORTED BY PUBLIC RELAYED
                                          BY EOC.

TL
Local storm report, Jun 9, 8:08 PM CDT, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
742 PM CDT WED JUN  9 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

**** PM    2 N RENFROW               OK   FLOODING
06/09/99   GRANT                          WATER OVER HIGHWAY 81

0650 PM    POND CREEK                OK   FLOODING
06/09/99   GRANT                          WATER OVER HWY 60

0650 PM    WAUKOMIS                  OK   FLOODING
06/09/99   GARFIELD                       OAK WOOD ROAD CLOSED

0705 PM    BISON                     OK   FLOODING
06/09/99   GARFIELD                       WATER OVER HWY 81

0620 PM    6 W LACEY                 OK   1.00 INCH HAIL
06/09/99   KINGFISHER                     REPORTED BY PUBLIC

0640 PM    6 W LACEY                 OK   1.00 INCH HAIL
06/09/99   KINGFISHER

0710 PM    LONGDALE                  OK   1.75 INCH HAIL
06/09/99   BLAINE                         GOLFBALL SIZE HAIL

0647 PM    2 N CANTON                OK   .75 INCH HAIL
06/09/99   BLAINE                         REPORTED BY PUBLIC

0720 PM    3 S CEDAR SPRINGS         OK   .75 INCH HAIL
06/09/99   MAJOR                          REPORTED BY COOP OBSERVER

0730 PM    3 S CHEROKEE              OK   FLOODING
06/09/99   ALFALFA                        WATER OVER HWY 8

0735 PM    FAIRVIEW                  OK   FLOODING
06/09/99   MAJOR                          STREET FLOODING IN FAIRVIEW
                                          APT BUILDING FLOODING
Local storm report, Jun 9, 8:59 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT WED JUN  9 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    4 S FAIRMONT              OK   1.00 INCH HAIL
06/09/99   GARFIELD                       REPORTED BY EM

0850 PM    4 S FAIRMONT              OK   60 MPH WIND GUST
06/09/99   GARFIELD                       REPORTED BY COUNTY EM

TL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:04 PM CDTSevere Thunderstorm WarningOUNBlaine46 min
Jun 9, 7:15 PM CDTSevere Thunderstorm WarningOUNMajor45 min
Jun 9, 7:30 PM CDTFlash Flood WarningOUNAlfalfa, Garfield, Grant, Major3 hr
Jun 9, 9:00 PM CDTSevere Thunderstorm WarningOUNGarfield45 min
Jun 9, 11:35 PM CDTFlash Flood WarningOUNGarfield, Kingfisher8 hr
Jun 10, 5:31 AM CDTFlash Flood WarningOUNMajor4 hr
Jun 10, 7:28 AM CDTFlash Flood WarningOUNBlaine3 hr
Jun 10, 7:35 AM CDTFlash Flood WarningOUNGarfield, Kingfisher3 hr
Jun 10, 10:35 AM CDTFlash Flood WarningOUNBlaine, Garfield, Kingfisher, Logan, Major6 hr
Jun 10, 1:40 PM CDTSevere Thunderstorm WarningOUNKiowa, Tillman50 min
Jun 10, 2:24 PM CDTFlash Flood WarningOUNKiowa, Tillman3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.